Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone levels and hair loss?
Jan 26, 2006

Hello Doctors, Not sure who to post this question to so here goes: HIV pos for 14 yrs. VL undect. CD4 500-600. On zerit,epivir and viramune from 1998 to 2003, then swithed to ziagen,epivir and viramune in late 2003 due to lipoatrophy. 2 pregancies in the last 5 years,hair growth great during pregnancies, always thick hair even before pregnancies while on zerit,epivir and viramune. Lost hair post-partums. Now on epzicom and viramune for nearly a year. Hair is thinning out. Could this be due to Epzicom(epivir component)? or low testosterone(have not had free testerone checked). Would going back to ziagen,epivir and viramune be a good choice or is hair loss possibly due to hormone changes post-partum? What is the next step? Thanks for this great site and your tireless work!

Response from Dr. Henry

Good questions which is tough to answer. Epivir can result in hair loss is small % of patients. Effectiveness and safety of testeosterone use in women with hair loss is unclear. Some women loss hair (sometimes genetic) independent of HIV status or HIV therapy further complicating sorting out the best approach. Have you seen a dermatologist to get their opinion about possible interventions? KH



Previous
HIV & HPV-followup.Doc ur diagnosis is right
Next
Bone Death?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement